Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Took antibiotics for bacterial tonsillitis. Burning sensation in throat, sore, pain while swallowing, phelgm. Relief?

Hi, I was put on antibiotics ( penicillin ) for bacterial tonsillitis on one side of my throat three weeks ago, took the full course (4 a day) and within a couple of days of finishing the course the other side of my throat had started to get really painful. So I went to my uni doctor (had gone to my doctor at home before) and he asked what I d been taking so I showed him the box and then he put me on the same type, but this time 8 a day. Anyway I took the full course and finished them on Thursday but since Saturday the whole of my throat s felt like it s burning, one side is particularly sore and it s painful to swallow . I ve also got earache and there s loads of phlegm at the back of my throat I can t seem to get rid of. Also I can t help burping all the time? And I don t know if this is connected but some days I keep needing to wee a lot and I was never like that before? Very pale, looks just like water. But I am drinking more cause of the throat.
Asked On : Sat, 23 Feb 2013
Answers:  2 Views:  1014
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Welcome to HCM,
It seems that present medicine is not working against infection you are having and seems to resistant to penicillin.
It is better to go for throat swab examination for causing organisms and medicine effective against them.
You may go for higher antibiotics like Azithromicin after consulting your doctor.
Do warm water or listerine gargles.
Take light diet.
Avoid fried and junk food.
Avoid cold drinks and ice creams.
Ok and bye.
Answered: Sat, 23 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

General Surgeon Dr. Hari Charan Perigela's  Response
You got infection of the Tonsil and upper respiratory tract.
Take Antibiotic like Azithromycin orally.Add Anti inflammatory drug,anti histamine also.
Mouth gargling and steam inhalation will help you a lot.
Avoid cool drinks.
Everything will be subsided.
Do not worry
Wish you speedy recovery
Answered: Sat, 23 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor